Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2001, 4:52 PM CDT for Johnson County, Lafayette County, Missouri. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 10, 2001, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:04 PM CDT | Hail 1 | Kingsville, MO | |
| Apr 10, 5:07 PM CDT | Hail 1.5 | Kingsville, MO | |
| Apr 10, 5:19 PM CDT | Hail 1.75 | Pittsville, MO | |
| Apr 10, 5:20 PM CDT | Tornado F1 | Warrensburg, MO | A tornado moved across the north side of Warrensburg, damaging approximately 100 homes andbusinesses. No injuries or deaths were reported. The tornado was on the ground for 10 minutes, movingto the east. The path width ranged between 50 and 75 yards, and rear |
| Apr 10, 5:27 PM CDT | Hail 1.75 | Warrensburg, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS53 KEAX 102154 SVRMCI MOC037-101-107-102245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 452 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF PLEASANT HILL JOHNSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITIES OF...HOLDEN...KNOB NOSTER...WARRENSBURG... WHITEMAN AFB SOUTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITIES OF...CONCORDIA...HIGGINSVILLE...ODESSA * UNTIL 545 PM CDT * AT 452 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF PLEASANT HILL...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PITTSVILLE AT 500 PM CDT COLUMBUS AT 505 PM CDT CENTERVIEW AT 510 PM CDT FAYETTEVILLE AT 515 PM CDT CONCORDIA AT 525 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:05 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 1:05 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT TUE APR 10 2001 ON-GOING SEVERE WEATHER AND THUNDERSTORM CHANCES THROUGH WEDNESDAY THE MAIN FORECAST CHALLENGES. SURFACE LOW DEEPENING OVER EASTERN COLORADO EARLY THIS AFTERNOON...PRODUCING STRONG SOUTHERLY FLOW...OVERRUNNING WARM FRONT DRAPED ACROSS KANSAS AND MISSOURI. AS A RESULT...WIDESPREAD CONVECTION HAS DEVELOPED ACROSS CENTRAL KANSAS...INTO WESTERN MISSOURI. WARM FRONT FORECAST TO LIFT SLOWLY NORTH THIS AFTERNOON AND EVENING...KEEPING THREAT FOR THUNDERSTORM ACTIVITY OVER CWA INTO THE OVERNIGHT. CURRENT THINKING IS THAT WE SHOULD SEE ADDITIONAL DEVELOPMENT OVER WESTERN AND SOUTHWEST KANSAS AS INTENSE SURFACE LOW BEGINS TO PULL OUT OF THE HIGH PLAINS...WHICH SHOULD FORCE WARM FRONT NORTH. AS A RESULT...AM EXPECTING A BIT OF A BREAK IN THE CONVECTION IN AREAS SOUTH OF THE WARM FRONT THIS EVENING...WITH MORE PRECIPITATION DEVELOPING TOWARDS MIDNIGHT. SEVERE THREAT CONTINUES THROUGH THE OVERNIGHT. WILL LIKELY CONSIDER A FLASH FLOOD WATCH FOR AT LEAST THE WESTERN PART OF CWA. MODELS CONTINUE TO SURGE DRY LINE THROUGH WESTERN PORTION OF CWA BY 18Z...WHICH SHOULD EFFECTIVELY PUT AN END TO THE PRECIPITATION OVER WESTERN MISSOURI AND EASTERN KANSAS. AM A BIT CONCERNED ABOUT THE EASTERN PART OF FORECAST AREA...AS IT APPEARS THAT DRY LINE WILL BE MOVING THROUGH THIS REGION DURING THE PEAK HEATING OF THE DAY. SPC MODERATE RISK IN DAY2 LOOKS GOOD OVER CWA. INTENSE SURFACE LOW PULLS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. MODELS FORECASTING VERY STRONG GRADIENT WINDS ACROSS CWA WEDNESDAY INTO WEDNESDAY NIGHT. WILL HOLD OFF ON WIND ADVISORY AT THIS TIME AND LET MIDNIGHT SHIFT SEE HOW SYSTEM EVOLVES. WITH THE EXCEPTION OF THE CHANCE FOR RAIN ON FRIDAY...EXTENDED LOOKS COOLER AND DRIER. .EAX... KS...NONE MO...NONE MJM
In the hours before
Local storm report, Apr 10, 4:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 7 S GARDNER KS 1 INCH HAIL
04/10/01 MIAMI REPORTED BY STORM
SPOTTER.
0415 PM 7 S GARDNER KS 70 MPH TSTM GUSTn
04/10/01 MIAMI REPORTED BY STORM
SPOTTER.Local storm report, Apr 10, 4:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM BELTON MO .75 INCH HAIL
04/10/01 CASS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 10, 4:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM RAYMORE MO 1 INCH HAIL
04/10/01 CASS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 10, 4:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM BELTON MO 1.75 INCH HAIL
04/10/01 CASS REPORTED BY PUBLIC.Local storm report, Apr 10, 4:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM BELTON MO .75 INCH HAIL
04/10/01 CASS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 10, 4:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BELTON MO 1 INCH HAIL
04/10/01 CASS REPORTED BY HAM RADIO
OPERATOR.
0450 PM LEES SUMMIT MO .75 INCH HAIL
04/10/01 JACKSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 42 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 48 min |
| Apr 9, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 56 min |
| Apr 9, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 48 min |
| Apr 9, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 51 min |
| Apr 9, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 59 min |
| Apr 9, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 49 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 9, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 60 min |
| Apr 9, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 59 min |
| Apr 9, 11:19 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 41 min |
| Apr 9, 11:34 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| Apr 9, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 37 min |
| Apr 9, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 61 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Cooper | 54 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | EAX | Howard | 66 min |
| Apr 10, 1:03 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 57 min |
| Apr 10, 1:32 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 58 min |
| Apr 10, 2:36 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 39 min |
| Apr 10, 4:27 PM CDT | Tornado Warning | EAX | Cass | 33 min |
| Apr 10, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Apr 10, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 53 min |
| Apr 10, 5:05 PM CDT | Tornado Warning | EAX | Cass, Johnson | 55 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EAX | Johnson, Lafayette | 4 hr |
| Apr 10, 5:29 PM CDT | Tornado Warning | EAX | Pettis | 46 min |
| Apr 10, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 52 min |
| Apr 10, 5:45 PM CDT | Flash Flood Warning | EAX | Pettis, Saline | 3 hr |
| Apr 10, 5:59 PM CDT | Tornado Warning | EAX | Cooper | 61 min |
| Apr 10, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 41 min |
| Apr 10, 6:38 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 112 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.